Alert archive / Virginia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 9, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jan 11, 2020, 11:21 PM EST for Caswell County, Rockingham County, North Carolina; 4 counties in Virginia. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 11, 2020, 11:21 PM EST (04:21 UTC)
- Expired
- Jan 12, 2020, 12:15 AM EST
- In force
- 54 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Caswell County, NC, Rockingham County, NC, City of Danville, VA, Halifax County, VA, Henry County, VA, Pittsylvania County, VA
The radar
The Raleigh/Durham radar (KRAX), 111 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 12, 12:00 AM EST | TSTM WND DMG | 2 Se Jericho, NC | TREE REPORTED DOWN AT INTERSECTION OF NC HIGHWAY 62 AND BAYNES ROAD. |
| Jan 12, 12:14 AM EST | TSTM WND DMG | 4 N Virgilina, VA | NORTH FORK CHURCH RD NEAR HUDSON RD IS CLOSED DUE TO A TREE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 11, 7:37 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 4.4 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 408 m²/s²
- 0-3 km storm-relative helicity
- 506 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
443
WUUS51 KRNK 120421
SVRRNK
NCC033-157-VAC083-089-143-590-120515-
/O.NEW.KRNK.SV.W.0009.200112T0421Z-200112T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
1121 PM EST Sat Jan 11 2020
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Rockingham County in north central North Carolina...
Caswell County in north central North Carolina...
The City of Danville in south central Virginia...
Southern Pittsylvania County in south central Virginia...
Southern Halifax County in south central Virginia...
Southeastern Henry County in south central Virginia...
* Until 1215 AM EST.
* At 1121 PM EST, severe thunderstorms were located along a line
extending from near Swansonville to 9 miles east of Randleman,
moving northeast at 75 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Danville...
Eden...
Reidsville...
South Boston...
Wentworth...
Yanceyville...
and Bethel.
This includes The following Location Danville Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for damaging winds. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3669 7865 3668 7870 3654 7873 3654 7913
3624 7915 3626 7993 3682 7966 3670 7864
3666 7860
TIME...MOT...LOC 0421Z 227DEG 65KT 3670 7954 3583 7964
HAIL...<.75IN
WIND...60MPH
$$
AS3 follow-up statements
921
WWUS51 KRNK 120450
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
1150 PM EST Sat Jan 11 2020
NCC157-VAC089-143-120459-
/O.CAN.KRNK.SV.W.0009.000000T0000Z-200112T0515Z/
Rockingham NC-Pittsylvania VA-Henry VA-
1150 PM EST Sat Jan 11 2020
...THE SEVERE THUNDERSTORM WARNING FOR ROCKINGHAM...SOUTHERN
PITTSYLVANIA AND SOUTHEASTERN HENRY COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 100 AM EST for
north central North Carolina...and central and south central
Virginia.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3668 7870 3654 7873 3654 7914 3624 7915
3625 7953 3654 7950 3654 7947 3657 7946
3658 7949 3662 7948 3660 7942 3664 7939
3658 7933 3658 7930 3656 7935 3654 7934
3654 7922 3677 7916 3669 7864 3668 7863
TIME...MOT...LOC 0449Z 234DEG 59KT 3675 7910 3618 7917
$$
NCC033-VAC083-590-120515-
/O.CON.KRNK.SV.W.0009.000000T0000Z-200112T0515Z/
Caswell NC-City of Danville VA-Halifax VA-
1150 PM EST Sat Jan 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EST
FOR CASWELL AND SOUTHERN HALIFAX COUNTIES AND THE CITY OF DANVILLE...
At 1149 PM EST, severe thunderstorms were located along a line
extending from near Ingram to near Prospect Hill, moving northeast at
70 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Danville...
South Boston...
Yanceyville...
Bethel...
Jericho...
Prospect Hill...
and Turbeville.
This includes The following Location Danville Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3668 7870 3654 7873 3654 7914 3624 7915
3625 7953 3654 7950 3654 7947 3657 7946
3658 7949 3662 7948 3660 7942 3664 7939
3658 7933 3658 7930 3656 7935 3654 7934
3654 7922 3677 7916 3669 7864 3668 7863
TIME...MOT...LOC 0449Z 234DEG 59KT 3675 7910 3618 7917
HAIL...<.75IN
WIND...60MPH
$$
AS533
WWUS51 KRNK 120507
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
1207 AM EST Sun Jan 12 2020
NCC033-VAC590-120517-
/O.CAN.KRNK.SV.W.0009.000000T0000Z-200112T0515Z/
Caswell NC-City of Danville VA-
1207 AM EST Sun Jan 12 2020
...THE SEVERE THUNDERSTORM WARNING FOR CASWELL AND THE CITY OF
DANVILLE IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 100 AM EST for
north central North Carolina...and central and south central
Virginia.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3668 7870 3654 7873 3654 7913 3675 7903
3669 7864 3668 7863
TIME...MOT...LOC 0507Z 227DEG 65KT 3697 7881 3640 7888
$$
VAC083-120515-
/O.CON.KRNK.SV.W.0009.000000T0000Z-200112T0515Z/
Halifax VA-
1207 AM EST Sun Jan 12 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EST
FOR SOUTHERN HALIFAX COUNTY...
At 1207 AM EST, severe thunderstorms were located along a line
extending from near Aspen to near Roxboro, moving northeast at 75
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
South Boston...
Turbeville...
Hitesburg...
Cluster Springs...
Alton...**! and Virgilina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3668 7870 3654 7873 3654 7913 3675 7903
3669 7864 3668 7863
TIME...MOT...LOC 0507Z 227DEG 65KT 3697 7881 3640 7888
HAIL...<.75IN
WIND...60MPH
$$
AS394
WWUS51 KRNK 120515
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
1215 AM EST Sun Jan 12 2020
VAC083-120523-
/O.EXP.KRNK.SV.W.0009.000000T0000Z-200112T0515Z/
Halifax VA-
1215 AM EST Sun Jan 12 2020
...THE SEVERE THUNDERSTORM WARNING FOR REISSUED THROUGH 115 AM...
The storms which prompted the warning were located along a line
extending from Saxe to near Virgilina, moving northeast at 70 mph.
A Severe Thunderstorm Watch remains in effect until 100 AM EST for
north central North Carolina...and central and south central
Virginia.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3668 7870 3654 7873 3654 7913 3675 7903
3669 7864 3668 7863
TIME...MOT...LOC 0513Z 227DEG 65KT 3705 7870 3648 7878
$$
ASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 8:09 PM EST, 3 hours 12 minutes earlier.
Area forecast discussion, Jan 11, 8:09 PM EST, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
809 PM EST Sat Jan 11 2020
.SYNOPSIS...
A strong, spring-like front will move across the area tonight,
bringing showers, a few thunderstorms, and gusty winds. The
front stalls out to our south Sunday, then begins to return
north as a warm front on Monday. Thus, while Sunday should be
dry, rain returns Monday. Temperatures will remain much above
normal for the next several days.
&&
.NEAR TERM /THROUGH SUNDAY NIGHT/...
As of 715 PM EST Saturday...
The cold front is continuing to push eastward at the moment,
just east of our area as it enters VA and pushes through the
remainder of TN. Timing has remained close to forecasted earlier
today, with arrival in the east in the next 1-2 hours. HIRES
short term models simulated radar suggest that the convective
line will reach BLF in the 02Z-04Z range, ROA/BCB/LWB around
04Z-06Z, and LYH-DAN in the 06Z-07Z time frame. The biggest
change with the forecast from this afternoon was increasing the
speed of exit time, as guidance shows that storms will be
exiting the region around by roughly 9z.
Looking at current conditions for the line, must unstable CAPE
values range between 500-750JKG, with mixed layer only reaching
around 250JKG (~150 per our sounding). So there is some instability
for this line of storms to work with as they enter the region, but
it is confined to the south where the watch has been issued. The
prime threat with tonight remains damaging straight line winds with
effective bulk shear values ranging between 50 and 70kt and 0-1km
bulk shear generally 40-45kt with a pocket of higher values over
central VA.
Prior to the frontal passage, drizzle/light rain conditions persist
across the Blue Ridge and for many east with abundant moisture with
effective tapping into the Gulf's energy ahead of this front.
After the front passes, areas east of the western mountains will
quickly clear once post frontal precip wraps up. Some clouds will
linger west during the short period of western flow we will have in
the AM. Clouds will start to make a return from the southeast Sunday
afternoon/evening as the front starts to get pushed back northward,
which will be discussed further in the following section.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
As of 210 PM EST Saturday...
An upper level ridge over the western Atlantic will help keep the
region warm and wet through the period. Southerly flow around this
ridge will have Saturday night's front stalling over the Carolinas
Sunday then pushes it northward Sunday night. A weak reflection
tracking on the boundary will bring rain to Southside Virginia and
the piedmont of northwest North Carolina Sunday night. Rainfall
amounts of a quarter of an inch are possible. Model displaying this
precipitation as convection which, in concert with a dry shallow
wedge, will keep rain from advancing eastward to the Blue Ridge
despite a persistent easterly flow. This shallow wedge will keep the
rest of the area dry. Temperatures Sunday night will be closer to
daytime highs for this time of year...in the 40s.
There will be a brief break in the rain Monday as the reflection
drifts off shore. Temperatures are expected to be around 20F warmer
than normal with highs ranging from to upper 50s to mid 60s.
Showers return to the area Monday night as a wave of low pressure
tracks along the boundary. Best areal coverage of showers will be
along and south of highway 460. Rainfall amounts will range from a
tenth of an inch along the Highway 460 corridor to half of an inch
along the VA/NC border overnight. Rain may enhance part of the wedge
to the north of 460, but erode it to the south. This may result in a
large range of temperatures across the area with lows in the lower
40s north and mid to upper 50s south.
The wave of low pressure will exit the region by Tuesday afternoon
and push the boundary south again over the Carolinas Tuesday night.
Behind this wave, flow becomes western reducing the chances for
measurable rainfall. However, low clouds and patchy fog may hang
around until a front clears the region Wednesday. Meanwhile, the
upper level ridge will also sink to the south toward southern
Florida and the Bahamas. Flow will become zonal, allowing the
weather pattern to change into to something other than low clouds,
fog and rain. Tuesday's temperatures will again run warmer than
normal with highs from the upper 50s to mid 60s.
Since rain is expected through the period, creeks, streams, and
rivers will continue to fill. However, with breaks in the rain
during each afternoon, most waterways should remain below their
banks. If problems do arise, it would be towards the end of the
period (Tuesday or Tuesday night). For now, any hydro concerns are
low, but we will keep monitoring the situation.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 230 PM EST Saturday...
With the blocking ridge moving to the south, a cold front will
approach the region Wednesday and pass over the area late Wednesday
night into Thursday. While remaining in the warm sector Wednesday,
temperatures will warm into the 60s. Behind the front, windy
conditions are expected Thursday along with cooler temperatures.
Highs Thursday will range from the mid to upper 40s across the
mountains to mid to upper 50s east of the Blue Ridge into the
piedmont.
A strong area of high pressure will wedge south across the region
Friday. Temperatures will return to near normal levels. A warm front
is expected to move over this wedge of cooler air Friday night which
could introduce a wintry mix by Saturday morning. For now, we will
keep p-type as rain/snow over the mountains and rain east of the
Blue Ridge. We will fine tune this forecast through the up-and-
coming week.
Saturday looks interesting and may be a repeat of today's and
tonight's weather. An upper level trough over the upper Mississippi
becomes negative-tilted with a surface low moving over the Ohio
Valley. A line of convection will then move across the region
Saturday afternoon/evening, follow by a strong cold front. Strong
southerly winds are expected ahead of the front. Strong and gusty
northwest winds are likely behind the front Saturday night into
Sunday.
&&
.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
As of 800 PM EST Saturday...
MVFR conditions continue prior to a cold front's arrival ovenright
tonight with isoalted showers/drizzle for many. The heaviest of
rainfall and thunderstorms will be confined to the very head of the
front. Lighter, post frontal precipitation will follow behind it.
During the time of the front's arrival, plan on very windy
conditions, with gusts even up to 40+ mph. After the front passes,
winds quickly come back down to more moderate ranges with mild
gusts.
After the front passes, most sites will quickly recover and go to
MVFR/VFR. Out west, a short window of western flow into Sunday will
provde the opportunity for low clouds for BLF and LWB. Those will
not last all day as conditions improve with a Se wind starting to
develop again near the end of this forecast period.
/Confidence in Forecast Parameters/
Ceilings - Moderate,
Visibilities - Moderate,
Winds - Moderate to High.
Extended Aviation Discussion...
The front that moves through tonight stalls to our south and will
lift back north by Tuesday with potential for widespread rain and
sub VFR. VFR conditions are expected to return briefly for late Wed
through Thu, but another strong weather system, similar to this
weekend's will impact the region Fri-Sat with strong, gusty winds,
IFR or worse cigs/vsbys, and the chance for heavy rain and possible
thunderstorms once again.
&&
.CLIMATE...
As of 330 AM EST Saturday...
Spring-like weather today into tonight may threaten some
records.
Saturday 01/11/2020
Site Record High/Year/Forecast Record Warm Low/Year/Forecast
Bluefield 67/1937/67 49/1949/54
Danville 72/2008/70 50/1972/45
Lynchburg 68/1928/66 49/1972/46
Roanoke 67/1947/65 46/1975/48
Blacksburg 59/2005/63 44/1974/50
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Wind Advisory until 4 AM EST Sunday for VAZ007-009>020-022>024-
032>035.
NC...Wind Advisory until 4 AM EST Sunday for NCZ001>003-018-019.
WV...Wind Advisory until 4 AM EST Sunday for WVZ042>044-507-508.
&&
SYNOPSIS...RAB
NEAR TERM...RAB/RR
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...RAB/RR/WP
CLIMATE...Hazardous weather outlook, Jan 11, 4:05 AM EST, 19 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 405 AM EST Sat Jan 11 2020 VAZ007-009>012-WVZ042-043-508-120915- Tazewell-Smyth-Bland-Giles-Wythe-Mercer-Summers-Western Greenbrier- 405 AM EST Sat Jan 11 2020 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY... This Hazardous Weather Outlook is for southwest Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ013-014-018>020-022>024-033>035-WVZ044-507-120915- Pulaski-Montgomery-Craig-Alleghany VA-Bath-Roanoke-Botetourt- Rockbridge-Franklin-Bedford-Amherst-Monroe-Eastern Greenbrier- 405 AM EST Sat Jan 11 2020 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST SUNDAY... This Hazardous Weather Outlook is for central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. In addition, stronger wind gusts with a line of showers and embedded thunderstorms could occur tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ002-003-019-VAZ016-017-032-120915- Alleghany NC-Surry-Wilkes-Carroll-Floyd-Patrick- 405 AM EST Sat Jan 11 2020 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST SUNDAY... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina and southwest Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. In addition, stronger wind gusts with a line of showers and embedded thunderstorms could occur tonight. Also localized flooding may occur. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ001-018-VAZ015-120915- Ashe-Watauga-Grayson- 405 AM EST Sat Jan 11 2020 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY... This Hazardous Weather Outlook is for northwest North Carolina and southwest Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. In addition, stronger wind gusts with a line of showers and embedded thunderstorms could occur tonight. Also localized flooding may occur. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ004>006-020-VAZ043>047-058-059-120915- Stokes-Rockingham-Caswell-Yadkin-Henry-Pittsylvania-Campbell- Appomattox-Buckingham-Halifax-Charlotte- 405 AM EST Sat Jan 11 2020 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia and south central Virginia. .DAY ONE...Today and tonight. A line of showers and embedded thunderstorms may bring isolated damaging wind gusts tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Jan 11, 10:27 PM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1027 PM EST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM TSTM WND DMG GALAX CITY 36.67N 80.92W
01/11/2020 CITY OF GALAX VA 911 CALL CENTER
SEVERAL TREES DOWN AROUND THE CITY. TIME
ESTIMATED FROM RADAR.
&&
VFJLocal storm report, Jan 11, 10:58 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1058 PM EST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG 2 NW HORSE PASTURE 36.65N 79.97W
01/11/2020 HENRY VA 911 CALL CENTER
LARGE TREE DOWN BLOCKING PRESTON ROAD NORTH
OF THE MARATHON GAS STATION.
&&
VFJLocal storm report, Jan 11, 11:13 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1113 PM EST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND DMG 6 SW STUART 36.58N 80.37W
01/11/2020 PATRICK VA LAW ENFORCEMENT
SEVERAL TREES DOWN ALONG VIRGINIA HIGHWAY
103 IN THE DRY POND AREA. TIME ESTIMATED
FROM RADAR.
&&
VFJLocal storm report, Jan 11, 11:16 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1116 PM EST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG 1 NE CRITZ 36.65N 80.13W
01/11/2020 PATRICK VA LAW ENFORCEMENT
SEVERAL TREES DOWN ALONG ABRAM PENN HIGHWAY
NEAR CRITZ. TIME ESTIMATED FROM RADAR.
&&
VFJLocal storm report, Jan 11, 11:17 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1117 PM EST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND DMG 6 SW STUART 36.58N 80.37W
01/11/2020 PATRICK VA LAW ENFORCEMENT
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 6
SW STUART. SEVERAL TREES DOWN ALONG VIRGINIA
HIGHWAY 103 IN THE DRY POND AREA. TIME
ESTIMATED FROM RADAR.
&&
VFJLocal storm report, Jan 11, 11:21 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1121 PM EST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND DMG 2 W CHRISTIANSBURG 37.15N 80.43W
01/11/2020 MONTGOMERY VA PUBLIC
1-INCH TREE LIMBS BROKEN.
&&
VFJThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 7:27 PM EST | Severe Thunderstorm Warning | RNK | Alleghany, Ashe, Watauga | 63 min |
| Jan 11, 8:55 PM EST | Flash Flood Warning | RNK | Alleghany, Ashe, Watauga, Wilkes | 6 hr |
| Jan 11, 9:07 PM EST | Severe Thunderstorm Warning | RNK | Alleghany, Surry, Wilkes, Yadkin | 53 min |
| Jan 11, 9:43 PM EST | Severe Thunderstorm Warning | RNK | Rockingham, Stokes, Surry | 62 min |
| Jan 11, 10:33 PM EST | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 57 min |
| Jan 11, 10:40 PM EST | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 35 min |
| Jan 11, 8:04 PM EST | Severe Thunderstorm Warning | RNK | Bland, Giles, Tazewell, Wythe | 43 min |
| Jan 11, 8:44 PM EST | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Craig, Giles, Montgomery, Pulaski and 3 more | 61 min |
| Jan 11, 9:26 PM EST | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Bedford, Botetourt, Craig, Montgomery and 5 more | 64 min |
| Jan 11, 11:27 PM EST | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham, Campbell, Charlotte, Halifax and 2 more | 63 min |
| Jan 12, 12:12 AM EST | Severe Thunderstorm Warning | RNK | Halifax | 34 min |
| Jan 12, 12:28 AM EST | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham, Charlotte, Halifax | 32 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2020Severe Thunderstorm Warnings in North Carolina, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.